Alert archive / Florida / River Flood Warnings in 2025

River Flood Warning 42, NWS Mobile, AL

June 9, 2025Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this river flood warning at Jun 9, 2025, 9:13 AM CDT for Okaloosa County, Santa Rosa County, Florida. It took effect at Jun 10, 2025, 5:04 AM CDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jun 9, 2025, 9:13 AM CDT (14:13 UTC)
In effect from
Jun 10, 2025, 5:04 AM CDT
Expired
Jun 11, 2025, 9:39 AM CDT
In force
29 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 104 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Coldwater Creek near Milton (MLNF1).

Action stage
5 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02370500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

607 
WGUS44 KMOB 091413
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
913 AM CDT Mon Jun 9 2025

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following river in Florida...

  Big Coldwater Creek Near Milton affecting Okaloosa and Santa Rosa 
  Counties.

For the Big Coldwater Creek...including Harold, Milton...Minor 
flooding is forecast.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

FLC091-113-101415-
/O.NEW.KMOB.FL.W.0042.250610T1052Z-250612T0518Z/
/MLNF1.1.ER.250610T1052Z.250611T0000Z.250611T2317Z.NO/
913 AM CDT Mon Jun 9 2025

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY THURSDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Big Coldwater Creek near Milton.

* WHEN...From late tonight to early Thursday morning.

* IMPACTS...At 10.0 feet, flooding of lowlands and some fish camps 
  will occurs.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Monday the stage was 2.7 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 13.4 feet tomorrow evening. It
    will then fall below flood stage Wednesday evening.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3091 8696 3088 8694 3081 8700 3068 8696
      3068 8697 3080 8704


$$
6 follow-up statements
665 
WGUS84 KMOB 091903
FLSMOB

Flood Statement
National Weather Service Mobile AL
203 PM CDT Mon Jun 9 2025

...The Flood Warning continues for the following river in Florida...

  Big Coldwater Creek Near Milton affecting Okaloosa and Santa Rosa 
  Counties.

For the Big Coldwater Creek...including Harold, Milton...Minor 
flooding is forecast.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

FLC091-113-101915-
/O.EXT.KMOB.FL.W.0042.250610T0849Z-250611T2200Z/
/MLNF1.1.ER.250610T0849Z.250611T0000Z.250611T1600Z.NO/
203 PM CDT Mon Jun 9 2025

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO WEDNESDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Big Coldwater Creek near Milton.

* WHEN...From late tonight to Wednesday afternoon.

* IMPACTS...At 10.0 feet, flooding of lowlands and some fish camps 
  will occurs.

* ADDITIONAL DETAILS...
  - At 1:00 PM CDT Monday the stage was 4.9 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 12.1 feet tomorrow evening. It
    will then fall below flood stage late Wednesday morning.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3091 8696 3088 8694 3081 8700 3068 8696
      3068 8697 3080 8704


$$
147 
WGUS84 KMOB 100427 RRA
FLSMOB

Flood Statement
National Weather Service Mobile AL
1127 PM CDT Mon Jun 9 2025

...The Flood Warning continues for the following river in Florida...

  Big Coldwater Creek Near Milton affecting Okaloosa and Santa Rosa 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

FLC091-113-110430-
/O.EXT.KMOB.FL.W.0042.250610T1004Z-250612T0124Z/
/MLNF1.1.ER.250610T1004Z.250611T0000Z.250611T1924Z.NO/
1127 PM CDT Mon Jun 9 2025

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO WEDNESDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Big Coldwater Creek near Milton.

* WHEN...From late tonight to Wednesday evening.

* IMPACTS...At 10.0 feet, flooding of lowlands and some fish camps 
  will occurs.

* ADDITIONAL DETAILS...
  - At 11:00 PM CDT Monday the stage was 7.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 13.3 feet tomorrow evening. It
    will then fall below flood stage early Wednesday afternoon.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3091 8696 3088 8694 3081 8700 3068 8696
      3068 8697 3080 8704


$$

BB
519 
WGUS84 KMOB 101309
FLSMOB

Flood Statement
National Weather Service Mobile AL
809 AM CDT Tue Jun 10 2025

...The Flood Warning is extended for the following river in 
Florida...

  Big Coldwater Creek Near Milton affecting Okaloosa and Santa Rosa 
  Counties.

For the Big Coldwater Creek...including Harold, Milton...Minor 
flooding is forecast.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

FLC091-113-111315-
/O.EXT.KMOB.FL.W.0042.000000T0000Z-250612T0130Z/
/MLNF1.1.ER.250610T1449Z.250611T0600Z.250611T1930Z.NO/
809 AM CDT Tue Jun 10 2025

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Big Coldwater Creek near Milton.

* WHEN...Until tomorrow evening.

* IMPACTS...At 10.0 feet, flooding of lowlands and some fish camps 
  will occurs.
  At 19.8 feet, 20-25 Homes in Paradise Island near Milton affected 
  by flood waters. Severe undermining of several homes in Ward Basin 
  area south of Milton.

* ADDITIONAL DETAILS...
  - At 7:00 AM CDT Tuesday the stage was 8.7 feet.
  - Forecast...The river will rise above flood stage late this
    morning to 12.8 feet just after midnight tonight. It will
    then fall below flood stage early tomorrow afternoon to 5.7
    feet Thursday evening. It will rise to 5.9 feet early Friday
    afternoon. It will then fall again and remain below flood
    stage.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3091 8696 3088 8694 3081 8700 3068 8696
      3068 8697 3080 8704


$$
904 
WGUS84 KMOB 110257
FLSMOB

Flood Statement
National Weather Service Mobile AL
957 PM CDT Tue Jun 10 2025

...The Flood Warning continues for the following rivers in Florida...

  Big Coldwater Creek Near Milton affecting Santa Rosa and Okaloosa 
  Counties.

For the Big Coldwater Creek...including Harold, Milton...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

FLC091-113-111700-
/O.EXT.KMOB.FL.W.0042.000000T0000Z-250611T1654Z/
/MLNF1.1.ER.250610T1401Z.250610T2000Z.250611T1054Z.NO/
957 PM CDT Tue Jun 10 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Big Coldwater Creek near Milton.

* WHEN...Until late Wednesday morning.

* IMPACTS...At 10.0 feet, Flooding of lowlands and some fish camps 
  will occurs.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Tuesday the stage was 11.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:00 PM CDT Tuesday was 12.0 feet.
  - Forecast...The river is expected to fall below flood stage
    late tonight and continue falling to 4.4 feet Sunday evening.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3091 8696 3088 8694 3081 8700 3068 8696
      3068 8697 3080 8704


$$
092 
WGUS84 KMOB 111426
FLSMOB

Flood Statement
National Weather Service Mobile AL
926 AM CDT Wed Jun 11 2025

...The Flood Warning is extended for the following river in 
Florida...

  Big Coldwater Creek Near Milton affecting Santa Rosa and Okaloosa 
  Counties.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

FLC091-113-111700-
/O.EXT.KMOB.FL.W.0042.000000T0000Z-250611T1655Z/
/MLNF1.1.ER.250610T1401Z.250610T2000Z.250611T0805Z.NO/
926 AM CDT Wed Jun 11 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS MORNING...

* WHAT...No flooding is currently forecast.

* WHERE...Big Coldwater Creek near Milton.

* WHEN...Until late this morning.

* IMPACTS...At 10.0 feet, flooding of lowlands and some fish camps 
  will occurs.

* ADDITIONAL DETAILS...
  - At 9:00 AM CDT Wednesday the stage was 9.0 feet.
  - Forecast...The river is expected to fall to 4.5 feet Monday
    morning.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3091 8696 3088 8694 3081 8700 3068 8696
      3068 8697 3080 8704


$$
756 
WGUS84 KMOB 111439
FLSMOB

Flood Statement
National Weather Service Mobile AL
939 AM CDT Wed Jun 11 2025

...The Flood Warning is cancelled for the following river in 
Florida...

  Big Coldwater Creek Near Milton affecting Santa Rosa and Okaloosa 
  Counties.

FLC091-113-111545-
/O.CAN.KMOB.FL.W.0042.000000T0000Z-250611T1439Z/
/MLNF1.1.ER.250610T1401Z.250610T2000Z.250611T0805Z.NO/
939 AM CDT Wed Jun 11 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Big Coldwater Creek Near Milton.

* ADDITIONAL DETAILS...
  - At 9:00 AM CDT Wednesday the stage was 9.0 feet.
  - Forecast...The river is expected to fall to 4.5 feet Monday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3091 8696 3088 8694 3081 8700 3068 8696
      3068 8697 3080 8704


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:58 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 9, 6:58 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
658 AM CDT Mon Jun 9 2025

...New Aviation...

.DISCUSSION...
Issued at 404 AM CDT Mon Jun 9 2025

Through Tuesday Night...

You can get a sense of where the stalled surface boundary was last
night based on the stretch of Flood Warnings, Flood Advisories,
and Special Weather Statements south of U.S. Highway 84 to the
I-10 corridor. This convective activity has largely been waning
slightly as we head into the early morning hours, but we cannot
let our guard down as occasional pulse-type storms could result in
localized gusty winds and frequent lightning throughout the
morning. In addition, the threat of flooding remains, especially
in areas that were hit hard last night. But we are now done yet as
we anticipate multiple waves of storms to pass across our warning
area from west to east over the next 36 hours, followed by a
slight "reprieve" in convective activity Tuesday night as storms
become more focused over the Gulf.

Similar to yesterday, we are expecting an afternoon environment
with significant MLCAPE values around 2,000 to 2,800j/kg. Deep
layer shear values again however should only be in the 30 to 35
knot range. Nonetheless, SPC has our entire area in a Slight Risk
of severe weather through tonight, and a few of the stronger
storms may exhibit bowing segments with gusty winds to 50 mph and
hail up to one inch in diameter. Frequent lightning and the threat
of flooding remains. The Rip Current risk has been elevated to
High for all beaches, and has also been extended in time through
Tuesday afternoon due to very persistent 15-20 knot southwesterly
winds over the Gulf.

High temperatures today and Tuesday will range from 85 to 90
degrees. Low temperatures tonight should be between 67 to 72
degrees inland, with middle 70s along the coast. /22

Wednesday Through Sunday...

A unsettled summer pattern will continue through the middle of
this week and into the weekend. Broad southwesterly flow will
develop across the area by midweek as upper ridging builds over
the western Atlantic and a upper level cutoff low slowly lifts
north from south Texas. At the surface, a stalled boundary will be
setup across the area from west to east on Wednesday and
Thursday. This boundary will likely continue to provide a focus
for low level convergence and heavy rainfall. Given the relatively
weak flow aloft and lack of true focused upper level forcing
mechanism, storms will likely be driven by the diurnal cycle with
a focus right along this boundary. Expect storms to develop along
this zone and any remnant outflow/seabreeze boundaries during the
afternoon. By the weekend, the surface boundary will have mixed
out leading to a more traditional summertime pattern with storms
developing along the advancing seabreeze and remnant boundaries.
Storms will likely be a little more widespread than a typical
summer day as some upper shortwave troughs will likely progress
through the southwesterly flow. PWATS will be in the 1.5 to 2 inch
range each day allowing for efficient rain processes with any
storms. While a more focused heavy rainfall event doesn't look
likely, continued rounds of rain throughout the week could result
in localized flash flooding. Temperatures will continue to be on
the warm side with highs in the 90s and with all the moisture, do
not expect any relief from the mugginess this week. BB/8

&&

.AVIATION...
(12Z TAFS)
Issued at 657 AM CDT Mon Jun 9 2025

Overall the coverage of thunderstorms will decrease this morning,
before returning around mid-afternoon as a line of storms moves
from west to east across our area through the evening hours. Gusty
winds to 45 knots and small hail will also be possible with these
storms, along with localized IFR to LIFR visbys and MVFR ceilings.
Southwest winds around 10 to 15 knots with gusts to around 20
knots will occur throughout the day. /22

&&

.MARINE...
Issued at 217 PM CDT Sun Jun 8 2025

Small craft operators heading out to South Mobile Bay, the
Mississippi Sound, and the Gulf Waters should exercise caution
today and tonight due to moderate southwesterly winds of 15-20
knots. Winds will decrease on Tuesday, followed by a light onshore
flow through the remainder of the week. An increase in coverage
of showers and thunderstorms will occur Tuesday through Friday.
The potential of waterspouts exists during morning activity near
the coast. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      90  71  87  71  89  72  90  74 /  70  70  80  50  80  20  70  20
Pensacola   89  74  87  75  88  76  87  76 /  60  70  90  60  80  30  70  30
Destin      89  77  88  77  88  78  90  79 /  60  80  90  60  80  40  70  40
Evergreen   90  69  88  68  90  69  92  71 /  80  80  80  30  80  20  70  20
Waynesboro  88  68  87  66  90  69  91  70 /  90  70  70  20  60  20  70  20
Camden      87  68  86  66  88  68  89  70 /  90  80  60  20  60  20  60  20
Crestview   90  71  89  70  90  70  92  71 /  80  80  90  40  90  20  70  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday afternoon for ALZ265-266.

FL...High Rip Current Risk through Tuesday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 9, 4:01 AM CDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
401 AM CDT Mon Jun 9 2025

ALZ055-056-090945-
Monroe AL-Conecuh AL-
401 AM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MONROE AND
SOUTHWESTERN CONECUH COUNTIES THROUGH 445 AM CDT...

At 401 AM CDT, Doppler radar was tracking a strong thunderstorm over
Frisco City, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monroeville, Frisco City, Uriah, Castleberry, Excel, Repton, and I65
And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3160 8701 3129 8698 3126 8740 3126 8748
      3125 8750 3125 8753 3145 8757 3148 8756
      3149 8758 3150 8758
TIME...MOT...LOC 0901Z 255DEG 27KT 3143 8738

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Jun 9, 8:28 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
828 AM CDT Mon Jun 9 2025

ALZ263-265-091415-
Mobile Coastal AL-Mobile Central AL-
828 AM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOBILE COUNTY
THROUGH 915 AM CDT...

At 827 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Grand Bay, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tillmans Corner, Theodore, Grand Bay, and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3049 8840 3060 8841 3072 8826 3051 8809
      3047 8839
TIME...MOT...LOC 1327Z 233DEG 8KT 3056 8835

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:22 PM CDTSpecial Weather StatementMOBSanta Rosa38 min
Jun 8, 10:06 PM CDTSpecial Weather StatementMOBOkaloosa39 min
Jun 8, 11:51 PM CDTSpecial Weather StatementMOBOkaloosa39 min
Jun 9, 12:04 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa3 hr
Jun 9, 1:05 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa3 hr
Jun 9, 1:07 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 9, 2:15 AM CDTFlash Flood WarningMOBSanta Rosa3 hr
Jun 9, 3:05 AM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 9, 7:24 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 9, 10:54 AM CDTSpecial Weather StatementMOBOkaloosa51 min
Jun 9, 11:41 AM CDTSpecial Weather StatementMOBOkaloosa34 min

Nearby

River Flood Warnings in Florida, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.